Indiana, 2016Damaging Wind in Indiana, February 2, 2016
February 2, 2016 · NWS IND · 1 event in 1 county or zone
A few stronger showers on the north side of the large shield of rain moving north from southern Indiana downed a tree on the northeast side of Indianapolis.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $750
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A few stronger showers on the north side of the large shield of rain moving north from southern Indiana downed a tree on the northeast side of Indianapolis.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Feb 2, 5:43 PM EST, 3 hours 17 minutes earlier.
Area forecast discussion, Feb 2, 5:43 PM EST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
543 PM EST TUE FEB 2 2016
.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW
&&
.SYNOPSIS...
ISSUED AT 242 PM EST TUE FEB 2 2016
A STRONG COLD FRONT WILL MOVE THROUGH CENTRAL INDIANA TONIGHT
BRINGING SHOWERS AND THUNDERSTORMS...AND SOME STORMS COULD BE
SEVERE. COOLER...BUT GENERALLY STILL NEAR TO ABOVE
AVERAGE...TEMPERATURES RETURN INTO THE WEEKEND. ANOTHER COLD FRONT
WILL BRING LOW SNOW CHANCES AND COLDER TEMPERATURES EARLY NEXT WEEK.
&&
.NEAR TERM.../REST OF THIS AFTERNOON AND TONIGHT/
ISSUED AT 242 PM EST TUE FEB 2 2016
WARM FRONT IS MAKING ITS WAY NORTH EARLY THIS AFTERNOON...WITH 60
DEGREE TEMPERATURES IN SOUTHERN INDIANA. PRESSURE FALLS ARE CENTERED
ACROSS NORTHERN INDIANA AT THE MOMENT...SO EXPECT THE WARM AIR TO
SURGE NORTHEAST. EXACTLY HOW WARM STILL REMAINS IN QUESTION...BUT IT
SHOULD BE WARM ENOUGH TO ALLOW ENOUGH INSTABILITY TO DEVELOP FOR
MORE THUNDERSTORMS.
STRONG WIND FIELDS ALREADY EXISTS...WITH KIND VAD WIND PROFILE
HAVING ALREADY DETECTED 50KT AT 925MB. AN UPPER JET WILL ALSO MOVE
IN LATER. WITH INSTABILITY...WIND SHEAR...AND PLENTY OF MOISTURE
STILL EXPECT A THREAT OF SEVERE WEATHER LATE THIS AFTERNOON AND INTO
THE EVENING...ESPECIALLY SOUTH WHERE BETTER INSTABILITY WILL EXIST.
SCATTERED TO NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL
CONTINUE THIS AFTERNOON ALONG AND AHEAD OF THE WARM FRONT.
SHORT RANGE HI RES MODELS CONTINUE TO FOCUS MOST COVERAGE OF RAIN
ACROSS THE SOUTHEAST HALF OF THE FORECAST AREA THIS EVENING. WITH
THE STRONG MOISTURE TRANSPORT FEEL THAT THIS AREA COULD ALSO
EXPERIENCE HEAVY RAIN AS WELL...WITH OVER AN INCH POSSIBLE.
GIVEN ALL THE ABOVE WENT CATEGORICAL POPS ALL AREAS TONIGHT...WITH
NEAR 100 POPS SOUTHEAST HALF. BASED ON LATEST TIMING HAVE SLOWED
EXIT OF RAIN BY A FEW HOURS. WILL KEEP SEVERE MENTION THIS EVENING
WITH DAMAGING WINDS THE PRIMARY THREAT. ADDED HEAVY RAIN WORDING TO
THE SOUTHEAST.
TEMPERATURES WILL CLIMB THIS EVENING AHEAD OF THE COLD FRONT...THEN
FALL OVERNIGHT. WILL USE A BLEND OF MODELS TO CAPTURE THIS TREND.
&&
.SHORT TERM.../WEDNESDAY THROUGH FRIDAY/
ISSUED AT 242 PM EST TUE FEB 2 2016
FOCUS IS ON ANY CHANCES FOR PRECIPITATION THROUGH THE PERIOD. MODELS
ARE CLOSE ENOUGH THAT A BLEND WAS USED.
DURING THE SHORT TERM...A COUPLE OF SURFACE TROUGHS AND WEAK UPPER
SYSTEMS WILL MOVE THROUGH. HOWEVER...MOISTURE IS QUITE LIMITED WITH
HIGH PRESSURE MOVING ACROSS THE GULF STATES.
THUS FEEL ODDS OF MEASURABLE PRECIPITATION ARE TOO LOW TO MENTION IN
THE FORECAST. DID ADD MENTION OF SPRINKLES OR FLURRIES WEDNESDAY
AFTERNOON WITH THE FIRST SURFACE TROUGH. MOISTURE MAY JUST BE ENOUGH
FOR THAT ONLY.
GENERALLY STUCK WITH A MODEL BLEND FOR TEMPERATURES THROUGH THE
PERIOD.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
ISSUED AT 137 PM EST TUE FEB 2 2016
THE INITIALIZATION FROM THE CENTRAL REGION SOFTWARE WILL BE USED
WITH HIGH CONFIDENCE.
THERE IS GOOD AGREEMENT BETWEEN THE VARIOUS DETERMINISTIC AND
STATISTICAL GUIDANCE. ALSO...ENSEMBLE SPREADS ARE LOW.
THERE WAS GOOD AGREEMENT ABOUT THE UPCOMING WEEKEND WITH EARLIER MODEL
RUNS. CONGRUENCE ABOUT NEXT WEEK IS A NEWER DEVELOPMENT...BUT THE
FACT MOST GUIDANCE HEADED TO THE SAME SOLUTION STRONGLY SUPPORTS
IT.
&&
.AVIATION /DISCUSSION FOR 030000Z TAF ISSUANCE/...
ISSUED AT 525 PM EST TUE FEB 2 2016
A MIXTURE OF MVFR AND VFR CONDITIONS TO START AT THE SITES THIS
EVENING WITH SPOTTY SHOWERS AND THUNDERSTORMS AROUND. EXPECT TO
SEE AN INCREASE IN COVERAGE OF RAIN AND STORMS FROM 0 TO 4Z AHEAD
OF AN INITIAL COLD FRONT THAT WILL MOVE THROUGH THE AREA 4Z TO
8Z WITH TIMING BASED ON HI RES MODELS. CONDITIONS IN THE RAIN AND
STORMS WILL MAINLY BE MVFR BUT COULD SEE POCKETS OF IFR OR LOWER
BRIEFLY WITHIN HEAVY RAIN. A LOW LEVEL JET OVERHEAD WILL CONTINUE
TO KEEP 50+KT WINDS OUT OF THE SSW ABOVE 2000 FT CAUSING A SHEAR
LAYER ALOFT WHILE GUSTS OF 25-40 KTS CONTINUE AT THE SURFACE.
SURFACE WINDS WILL VEER FROM SOUTHEAST TO SOUTHWEST AND MORE
WESTERLY AFTER THE COLD FRONTAL PASSAGE. JUST BEHIND THE FRONTAL
PASSAGE UPSTREAM OBSERVATIONS AND SATELLITE SHOW A DRY INTRUSION
THAT WILL ALLOW FOR CLOUDS TO SCATTER AND POSSIBLY CLEAR LATE
TONIGHT PROVIDING VFR CONDITIONS. WRAPAROUND FROM THE LOW SHOULD
DEVELOP BETWEEN 15-18Z WEDNESDAY HOWEVER AND CEILINGS SHOULD
RETURN TO LOW END MVFR.
&&
.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SYNOPSIS...50
NEAR TERM...50
SHORT TERM...50
LONG TERM....JK
AVIATION...CP
Hazardous weather outlook, Feb 2, 12:56 PM EST, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1256 PM EST TUE FEB 2 2016
INZ021-028>031-035>049-051>057-060>065-067>072-031800-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE-
TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM-
HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-
RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
1256 PM EST TUE FEB 2 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
OUTLOOK: THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS ACROSS
SOUTHERN PARTS OF CENTRAL INDIANA THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS ARE POSSIBLE ACROSS NORTHERN CENTRAL INDIANA.
HAZARDS: DAMAGING STRAIGHT LINE WINDS. LIGHTNING. AN ISOLATED
TORNADO POSSIBLE.
TIMING: STRONGEST STORMS BETWEEN 400 PM AND 1000 PM
DISCUSSION: A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE
UPPER MIDWEST TODAY AND TONIGHT...DRAGGING A STRONG WARM FRONT AND
COLD FRONT ACROSS CENTRAL INDIANA. THUNDERSTORMS ARE EXPECTED TO
DEVELOP AS THESE FRONTS PASS AND SOME STORMS MAY BE
SEVERE...PRODUCING DAMAGING WINDS AND LIGHTING. AN ISOLATED
TORNADO IS ALSO POSSIBLE. THE SEVERE THREAT AREA IS MAINLY SOUTH
OF INTERSTATE 70.
NORTH OF INTERSTATE 70...THUNDERSTORMS WITH LIGHTNING AND GUSTY
WINDS ARE POSSIBLE...BUT THE SEVERE THREAT IS DIMINISHED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
OUTLOOK: LIGHT RAIN/SNOW SHOWERS ARE POSSIBLE ON MONDAY. SNOW
ACCUMULATIONS ARE NOT EXPECTED AT THIS TIME.
DISCUSSION: HIGH PRESSURE WILL BUILD INTO THE AREA FOR THE LATER
PARTS OF THE WORK WEEK. FURTHER OUT...ANOTHER FRONTAL SYSTEM AND
UPPER LOW WILL BRING CHANCES FOR RAIN/SNOW SHOWERS ON MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
EVENING.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)
In the hours before
Special weather statement, Feb 2, 3:02 PM EST, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
302 PM EST TUE FEB 2 2016
INZ021-029>031-036-037-022030-
HOWARD IN-CLINTON IN-MONTGOMERY IN-BOONE IN-TIPPECANOE IN-CARROLL IN-
302 PM EST TUE FEB 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HOWARD...
SOUTHEASTERN CARROLL...NORTHWESTERN BOONE...SOUTHEASTERN
TIPPECANOE...NORTHEASTERN MONTGOMERY AND CLINTON COUNTIES UNTIL 330
PM EST...
AT 302 PM EST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES NORTHWEST OF LEBANON...OR 13 MILES NORTHEAST OF
CRAWFORDSVILLE...MOVING NORTHEAST AT 85 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FRANKFORT...FLORA...ROSSVILLE...THORNTOWN...MULBERRY...RUSSIAVILLE...
DARLINGTON...COLFAX...CLARKS HILL...BURLINGTON AND MICHIGANTOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN INDIANAPOLIS.
&&
LAT...LON 4042 8619 4040 8621 4040 8624 4038 8624
4001 8666 4011 8684 4057 8659
TIME...MOT...LOC 2002Z 219DEG 73KT 4013 8668
MRD/JKSpecial weather statement, Feb 2, 3:26 PM EST, 5 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
326 PM EST TUE FEB 2 2016
INZ021-031-022045-
HOWARD IN-CARROLL IN-
326 PM EST TUE FEB 2 2016
...SPECIAL WEATHER STATEMENT...
AT 325 PM EST...THE PUBLIC REPORTED A STRONG THUNDERSTORM 11 MILES
WEST OF KOKOMO...MOVING NORTHEAST AT 75 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KOKOMO...RUSSIAVILLE AND BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN INDIANAPOLIS.
&&
LAT...LON 4056 8637 4056 8606 4041 8626 4042 8631
4043 8631 4043 8639 4045 8650 4059 8637
TIME...MOT...LOC 2025Z 218DEG 66KT 4046 8635
MRD/JKThunderstorm Wind, Marion
- When
- February 2, 9:00 PM EST
- Where
- Marion County, 2.7 mi SW of Oaklandon
- Measured
- 39 kt (45 mph) estimated gust
- Property damage
- $750
- Reported by
- Public
- Coordinates
- 39.856, -85.990
A tree was reported down on East 56th Street in Lawrence due to thunderstorm gusts estimated at 45 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, February 2 to 3, 2016$2.4 million · EF2 · 44 events
- Avalanche in Colorado, February 2, 20161 death · 1 event
- Tornadoes and Flash Flooding in Alabama, February 2 to 3, 20161 injured · EF2 · 9 events
- Tornado and Flash Flooding in Tennessee, February 2, 20161 injured · $150,000 · EF1 · 4 events
- Flash Flooding and Flooding in Tennessee, February 2 to 3, 2016$98,000 · 50 kt wind · 11 events
- Blizzard and Winter Storm in Iowa, February 2 to 3, 201633 events
- Winter Storm in Minnesota, February 2 to 3, 201625 events
- Blizzard and Winter Storm in Nebraska, February 2, 201624 events
- Blizzard and Winter Weather in Iowa, February 2 to 3, 201622 events
- Blizzard and Winter Weather in South Dakota, February 2 to 3, 201620 events
- Winter Storm in Wisconsin, February 2 to 3, 201619 events
- Flash Flood in Indiana, February 2, 2016$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 622028.